(December, 1998)

Psorigon and Jamaica's Revenge
from Ruth B.

Dear Ed: I have been visiting your site regularly for some time and always find comfort in the fact that I am not alone as a flaker. I had P for 8 years, from the age of 20, quite mildly—I had a major flare after a visit to Jamaica last year and now have about 60% coverage—I think that perhaps living in England you can inflict just a bit too much sun on your P in one go.

Anyway, after spending a couple of weeks in hospital and trying near enough every cream available, I still have widespread coverage of P (I would like to add at this point that I too conform to Nat's Effect). I recently found out that a friend of a friend who is also a flaker had managed to clear her P in a matter of days using a cream called Psorigon. I have managed to obtain this product over the Internet. It is manufactured in Germany and they have recently changed its name to PS-98.

I have now been using this cream for about ten days and have to say that it's had no more effect than anything else I have used. My Derm will shortly be testing this cream in his hospital but is worried that, just like Skin Cap, it contains Temovate [clobetasol propionate] and that usage on sensitive areas of the body might induce pustular P. I just wondered if anyone in the U.S. had heard of this product? Maybe this is Skin Cap marketed under another name? To reiterate, my Derm is due to test this product and I will let you know anything I find out.

Please let me know if you have any feed back on "Psorigon/PS-98." Once again Thank You for your contribution to the well being of Flakers world-wide! -Ruth B. London UK

*****

Ed's Response: I admit it, I dance a little jig of delight every time I get an e-mail from someone who confesses to having been a lurker here! Glad you spoke up, Ruth! How's a fella supposed to offer a body a cup'a'tea when they're hiding behind the drapes? Welcome!

So Jamaica's Revenge got you, did it Ruth? I'm sorry to hear that. Have you ever undergone a light therapy for your P? I ask, because my experience with light therapy means I'll never be giving places like Jamaica a chance to work their revenge against me. I have clinical proof that too much light exacerbates my P, and for me, it doesn't take much to be "too much." Folks like you and me seem to be in the minority, though. I think it's far more common for light to be beneficial. But I'm sure you're right: Even for the tolerant, going from years of London's shrouded daytimes to Jamaica's transparent blaze may be tough to assimilate. I hope that at least your snapshots from the excursion turned out well.

I made the quicky rounds of my regular learn-about-it-fast web sites and drew a blank on Psorigon; so I toss it out in a general call for info: Anybody know anything about this goo? I tried "PS-98" with no results, either. (In the U.S., ‘PS-98' could refer to a public school in Manhattan.) Your derm's concern really caught my eye—where you say "it contains Temovate and that usage on sensitive areas of the body might induce pustular P." I know my own lesions are at the peak of their flaming when they metamorphose into pustular P. A few of my lesions do this occasionally; others never have. Interestingly, Temovate is one of four compounds I use in a cyclical regimen (Diprolene, Temovate, Halog, Westcort ... a cycle of descending potencies). Now you've got me wondering if the Temovate might be fomenting the metamorphosis from plaque to pustular P? Hmmmmm.

Do let us know how your derm's trials go. Perhaps, by then, we'll have heard from others about this mystery drug, too. -Ed (PS: Did you enjoy your tea?)

Back to Archives